What Motorists Should Know About the Effects of Allergies and Allergy Medications on Driving
It’s not very fun to have a runny nose and to constantly be sneezing, and when coupled with driving, it could be a recipe for disaster. When someone is continually wiping and blowing his nose while driving, you can bet that his hands are off the wheel, his eyes are off the road, and his attention isn’t fully on driving. As a result, a driver dealing with these symptoms is at an increased risk for crashing.
Because dealing with a runny nose, sneezing, coughing, and wheezing can be dangerous while driving, many professional drivers such as truck drivers take allergy medications to combat these symptoms. While taking a medication to prevent having to blow one’s nose on the road sounds like a smart decision, medications can actually affect a driver’s ability to drive safely.
For example, if truck drivers take antihistamines to treat their allergies, it could lead to drowsy driving because most antihistamines cause fatigue and can impair driving. In addition, decongestants taken to control allergy symptoms can disrupt sleep patterns, which can, in turn, lead to sleepiness on the road. However, it’s important to not reject allergy medications all together. This is because driving with seasonal allergy symptoms is comparable to driving with a blood alcohol level of 0.03 percent, according to a study from the Netherlands.
Because both allergies and allergy medications make driving large commercial trucks unsafe, it is important that truck drivers see their doctors about treatment plans and don’t fall into the trap of self-treating.
If you have been in a crash with a big rig and the truck driver is sneezing and coughing, the collision could have been his or her fault. To find out how to establish liability and hold a truck driver and his trucking company accountable for your injuries, contact an experienced accident attorney at (301) 942-9118 for a free, no-obligation consultation.
Post a comment
Post a Comment to "Was Your Crash Caused by a Trucker’s Allergies?"To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."